Alert archive / Michigan / Special Marine Warnings in 2007

Special Marine Warning 39, NWS Gaylord, MI

August 12, 2007

NWS Gaylord, MI issued this special marine warning at Aug 12, 2007, 7:47 AM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 7:47 AM EDT (11:47 UTC)
Expired
Aug 12, 2007, 8:30 AM EDT
In force
43 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Aug 12, 7:29 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 12, 7:29 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
729 AM EDT SUN AUG 12 2007

.AVIATION...ONCE THE PRECIPITATION PUSHES OUT OF THE AREA BY
MIDDAY OR SO SKIES SHOULD CLEAR QUICKLY AS HIGH PRESSURE PUSHES
DRIER AIR INTO THE STATE. WINDS WILL BE GUSTY FROM THE NORTHWEST
BEHIND THE FRONT DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE
GENERALLY MVFR CONDITIONS TO START AT APN...BOUNCING AROUND AT
PLN/TVC THOUGH SHOULD REMAIN VFR OUTSIDE OF PRECIPITATION ACTIVITY.

JPB

&&

.DISCUSSION... /ISSUED 336 AM EDT SUN AUG 12 2007/

LARGE SCALE PATTERN FEATURES A BROAD RIDGE ENCOMPASSING AREAS
FROM THE SOUTHWESTERN STATES...EAST ACROSS THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY. SHORT WAVE TROUGH RIDING THE TOP OF THIS
HEAT RIDGE OVER WESTERN ONTARIO THIS MORNING WILL PUSH A COLD
FRONT ACROSS THE STATE TODAY. HEIGHTS OVER THE GREAT LAKES WILL
RECOVER BRIEFLY DURING THE EARLY PART OF THE WEEK...BUT LOOKING AT
ANOTHER FRONTAL PASSAGE DURING MIDWEEK WHICH SHOULD USHER IN A
PERIOD OF COOLER THAN AVERAGE WEATHER. FORECAST CONCERNS THIS
MORNING WILL FIRST DEAL WITH A CLOSING WINDOW OF OPPORTUNITY FOR
SOME MUCH NEEDED RAIN AS A COLD FRONT UPSTREAM SLICES THROUGH THE
FORECAST AREA BY MID AFTERNOON...FOLLOWED BY COOL/DRY HIGH
PRESSURE. NEXT FOCUS WILL BE ON RETURNING WARM ADVECTION PATTERN
AHEAD OF THE NEXT COLD FRONT IN THE MONDAY NIGHT/TUESDAY TIME
FRAME...AND POSSIBLE RAIN CHANCES ASSOCIATED WITH THAT.

TODAY/TONIGHT...MIDNIGHT SURFACE ANALYSIS PLACES COLD FRONT ACROSS
WESTERN UPPER/FAR NORTHWEST WI/WESTERN IA/SOUTHEAST NE...WITH A
DECENT ISALLOBARIC PUSH IN ITS WAKE (PRESSURE RISES 2-4MB/3HR).
MAIN SHOW OVERNIGHT HAS BEEN AN IMPRESSIVE BOW ECHO PROPAGATING
SOUTHEAST FROM SOUTHEASTERN MN INTO SOUTHERN WI (72MPH WIND GUST
AT RST EARLIER). THIS HAS PRETTY MUCH STOLEN THE SHOW THUS FAR...
STRONGEST MOISTURE CONVERGENCE HAS BEEN WITH THE CONVECTIVE
SYSTEM...WHICH IS ALSO PROBABLY IMPACTING MOIST INFLOW INTO
NORTHERN MI. SOME SCATTERED CONVECTION DEVELOPED EARLIER ALONG
WHAT WAS PROBABLY THE REMAINS OF AN MCV FROM CONVECTION LAST NIGHT
ACROSS NORTHERN WI...WATER VAPOR IMAGERY INDICATES THAT HAS MOVED
EAST OF THE FORECAST AREA. SOME CONVECTION HAS BEEN DEVELOPING
NORTH OF THE BOW ECHO AROUND GREEN BAY...AHEAD OF LEADING EDGE OF
MCS STRATIFORM PRECIPITATION AREA...WITH SOME SHOWERS ALSO POPPING
UP ACROSS CENTRAL UPPER. LOW LEVEL CONVERGENCE ACROSS UPPER
MI/NORTHERN WI/NORTHERN LOWER MI HAS BEEN PRETTY WEAK...850MB
WINDS OF AREA VWPS SHOWING MOSTLY WESTERLY LOW LEVEL FLOW. SOME
INCREASE IN MOISTURE CONVERGENCE HAS BEEN OCCURRING OVER LAKE
MICHIGAN/EASTERN WI (PROBABLY DUE MORE TO THE ADVECTION COMPONENT
THAN ANYTHING ELSE)...BUT AT LEAST HAS BEEN HELPING TO GENERATE
AFOREMENTIONED NEW CONVECTION AIDED BY INCREASINGLY DIFLUENT FLOW
ALOFT. WILL BASICALLY USE LATEST RADAR TRENDS TO ADJUST POP
FORECAST THIS MORNING...AT THIS POINT LOOKS LIKE BEST QPF
POTENTIAL IS ALONG M-55 CORRIDOR. COLD FRONT EXPECTED TO PROGRESS
ACROSS MOST OF NORTHERN MI BY EARLY AFTERNOON...WITH SOME HEATING
MAY SEE A DIURNAL BOOST TO PRECIP CHANCES FOR AREAS CLOSER TO
SAGINAW BAY BEFORE COLD FRONT DROPS SOUTH OF THE AREA AND DRIER
AIR MOVES IN. WILL GRADUALLY END RAIN CHANCES FROM NORTHWEST TO
SOUTHEAST THROUGH THE DAY...WITH MAINLY CLEAR SKIES EXPECTED
TONIGHT WITH A STRONG PUSH OF DRY AIR INTO NORTHERN MI.

MONDAY...HIGH PRESSURE FIRMLY ENTRENCHED ACROSS THE STATE...SO
LOOKING AT A NICE DAY WITH SEASONABLY COMFORTABLE AND LOW RELATIVE
HUMIDITY. PERHAPS A LITTLE TOO LOW FROM A FIRE WEATHER STANDPOINT
(POSSIBLY DROPPING NEAR OR A LITTLE BELOW 30 PERCENT). MEANWHILE...
ANOTHER COLD FRONT WILL BE MOVING ACROSS THE PLAINS...WHICH WILL
MEET UP WITH RETURN FLOW OF WARM/MOIST AIR AROUND WEST SIDE OF
SURFACE HIGH OVER THE WESTERN GREAT LAKES AND STEEPER MID LEVEL
LAPSE RATES. THIS SHOULD RESULT IN ORGANIZED CONVECTION DEVELOPING
ACROSS MN AND/OR THE EASTERN DAKOTAS AND SOUTHERN MANITOBA MONDAY
AFTERNOON/EVENING. MUCH OF THIS WILL PROBABLY TEND TO PROPAGATE
SOUTHEAST...SO HOW MUCH OF THIS MAY EVENTUALLY IMPACT NORTHERN
LOWER IS A LITTLE TOO MESOSCALE TO DISCERN THIS FAR OUT. BUT DONT
HAVE ANY REASON TO ALTER CURRENT LOW CHANCE POPS WEST OF I-75
AFTER MIDNIGHT.

MARINE ISSUES...COMBINATION OF STRONG LOW LEVEL COLD ADVECTION AND
A DECENT ISALLOBARIC COMPONENT SHOULD RESULT IN SMALL CRAFT
ADVISORY CONDITIONS DEVELOPING AS THE COLD FRONT PASSES BY TODAY.
SHALLOW MIXED LAYER DEVELOPING OVER THE LAKES BY THIS EVENING AS
925MB TEMPERATURES DIP INTO THE MID TEENS...WITH 20-30KT WINDS
WITHIN THIS LAYER. WINDS SHOULD REMAIN GUSTY INTO TONIGHT...AND
SUBSIDE OVERNIGHT INTO MONDAY AS GRADIENT WEAKENS WITH HIGH
PRESSURE BUILDING INTO THE STATE.

TUESDAY THROUGH THURSDAY...COLD FRONT TO MOVE THROUGH TUESDAY...SO
CURRENT RAIN CHANCES LOOK FINE...DRY AND COOL AGAIN WEDNESDAY.
THURSDAY MAY BE A BIT UP IN THE AIR AS ANOTHER SHOT OF HEIGHT
FALLS MAY BE IN THE OFFING...BUT WILL MAINTAIN DRY FORECAST FOR
CONTINUITY/COLLABORATION SAKE.

JPB

APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 12, 4:49 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EDT SUN AUG 12 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-131000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
449 AM EDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN
THROUGH MID AFTERNOON. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE HAIL TO ONE
HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH.

THERE IS A RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING ON LAKE
MICHIGAN AND SOME LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW RELATIVE HUMIDITY VALUES COMBINED WITH SEASONABLE MID AUGUST
TEMPERATURES MAY RESULT IN ELEVATED FIRE DANGER MONDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:45 AM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Leelanau60 min
Aug 12, 8:43 AM EDTSevere Thunderstorm WarningAPXAntrim32 min

Nearby

Special Marine Warnings in Michigan, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.